Ohio, 2001Flash Flooding and Hail in Ohio, June 12, 2001
June 12, 2001 · NWS ILN · 25 events in 18 counties and zones
19 thunderstorm wind, 3 hail, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $207,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 2:15 AM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 2:15 AM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 AM EDT TUE JUN 12 2001
MAIN FOCUS THIS MORNING IS THE WEAKENING MCS OVER NRN IN...EXTREME
WRN OH...AND SRN MI. ALTHOUGH MCS IS WEAKENING...SOME SHOWERS AND
THUNDERSTORM ACTIVITY WILL LIKELY MAKE IT INTO THE NRN CWFA BEFORE
DISSIPATING. POPS AND OR COVERAGE WORDING WILL BE A LAST MINUTE
DECISION. OTHERWISE...HIGH PRESSURE WILL SLOWLY BUILD ALOFT TODAY
AND CONTINUE INTO WEDNESDAY. THIS WILL PROVIDE HOT TEMPERATURES FOR
THE FIRST TIME THIS SEASON. DESPITE BUILDING HIGH PRESSURE
TODAY...AIRMASS IS FCST TO BE VERY UNSTABLE BY THIS AFTERNOON AS
TEMPS RISE TO AROUND 90 AND DEWPOINTS HOVER AROUND 70 (RESULTING IN
SB CAPES AROUND 3500-4000). OUTFLOW BOUNDARY FROM CURRENT MCS WILL
BE A PLAYER FOR CONVECTION THIS AFTN. IT IS HARD TO DETERMINE ATTM
WHERE EXACTLY THIS BOUNDARY WILL STOP...BUT CURRENT THINKING IS THAT
IT WILL END UP SOMEWHERE SOUTH OF I-70 BUT NORTH OF THE OHIO RIVER.
WITH HEAT AND HUMIDITY COMBINED WITH THE FOCUS OF THIS BOUNDARY
...WILL GO 40 POPS FOR CVG AND PMH GROUPS NORTH OF THE RIVER. FOR
THE NRN CWFA...MESO ETA IS HINTING AT A MCV CURRENTLY OVER
IOWA...MOVING EAST INTO SRN MI OR NRN IN BY LATE IN THE DAY. IF
THIS HOLDS TO TRUTH...THE RIPPLING EFFECT FROM THIS S/WV MAY ALSO
KICK OFF SCATTERED SHOWERS/THUNDERSTORMS ACRS THE NRN CWFA LATE THIS
AFTERNOON. WILL ALSO GO 40 POPS THERE. THE FAR SOUTH SHOULD HAVE
THE LEAST CHC OF RAIN AND WILL GO 30 POPS THERE.
FOR TONIGHT...PLAN ON LEAVING SOME EVENING THUNDERSTORM WORDING
...THEN SKIES SHOULD BECOME MOSTLY CLEAR. TEMPS WILL DIP TO AROUND
70.
ON WEDNESDAY...HIGH PRESSURE IS SITUATED OVER THE CWFA. HOWEVER
...MSTR FROM THE REMNANTS OF ALLISON IS FCST TO MOVE INTO THE ERN
CWFA. THE AIRMASS...IN THE VERTICAL...REMAINS MUCH DRIER ACRS THE
WEST THAN THE EAST. WITH THAT IN MIND...WILL ONLY PLACE A 30 POP IN
THE ERRN CWFA FOR AFTN CONVECTION.
SPS WILL BE ISSUED AGAIN TO HIGHLIGHT THE HOT AND HUMID CONDITIONS.
.ILN...NONE.
HICKMAN
In the hours before
Special weather statement, Jun 12, 3:30 AM EST, 4 hours 30 minutes before
OHZ061-077-122030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT TUE JUN 12 2001
...HOT WEATHER EXPECTED TODAY AND WEDNESDAY...
TEMPERATURES ARE EXPECTED TO WARM TO HIGHS AROUND 90 ON TODAY
AND THE LOWER 90S ON WEDNESDAY. THESE HOT TEMPERATURES COMBINED
WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES AROUND 95 ON
TUESDAY AND IN THE UPPER 90S ON WEDNESDAY.
NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES.
THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR.
THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER
12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS
SEPTEMBER 2ND 2000.
TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS BY THURSDAY.
HERE ARE SOME HEAT-RELATED SAFETY TIPS:
DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES.
WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING.
BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON
MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A
CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.
DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE.
BE A GOOD NE.IGHBOR AND FRIEND. CHECK ON THOSE WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.
INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK.
HICKMAN
Event by event
19 thunderstorm wind, 3 hail, 2 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Shelby
- When
- June 12, 8:00 AM EST to 8:10 AM EST
- Where
- Shelby County, Port Jefferson
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.983, -84.150
A morning thunderstorm (time estimated) knocked down large limbs and a tree. The tree fell on a home causing damage.
Thunderstorm Wind, Miami
- When
- June 12, 5:00 PM EST to 5:03 PM EST
- Where
- Miami County, 4 mi SE of Tipp City
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -83.850
A few trees were blown down
Hail, Montgomery
- When
- June 12, 5:12 PM EST to 5:15 PM EST
- Where
- Montgomery County, Huber Hgts
- Measured
- 0.75 in hail
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.333, -82.950
Thunderstorm Wind, Greene
- When
- June 12, 5:30 PM EST to 5:42 PM EST
- Where
- Greene County, 2 mi E of Yellow Spgs
- Measured
- 60 kt (69 mph)
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.333, -82.900
A swath of trees was knocked down from just east of Yellow Springs, through Cedarville to near Jamestown. One hundred trees were downed in John Bryan State Park, and a barn was damaged on Larkin Road
Hail, Franklin
- When
- June 12, 5:35 PM EST to 5:38 PM EST
- Where
- Franklin County, Grove City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Thunderstorm Wind, Madison
- When
- June 12, 6:10 PM EST to 6:12 PM EST
- Where
- Madison County, South Solon
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
Trees were knocked down on the south side of town
Thunderstorm Wind, Pickaway
- When
- June 12, 6:10 PM EST to 6:12 PM EST
- Where
- Pickaway County, 5 mi NW of South Bloomfield
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.250, -84.317
A few trees were knocked down
Thunderstorm Wind, Fayette
- When
- June 12, 6:15 PM EST to 6:18 PM EST
- Where
- Fayette County, Jeffersonville
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Trees and power lines were downed on the southeast side of town
Thunderstorm Wind, Greene
- When
- June 12, 6:15 PM EST to 6:18 PM EST
- Where
- Greene County, 3 mi SE of Bowersville
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.333, -84.083
Trees were knocked down throughout the southeast portion of Jefferson Township
Thunderstorm Wind, Clinton
- When
- June 12, 6:30 PM EST to 6:34 PM EST
- Where
- Clinton County, Wilmington
- Measured
- 50 kt (58 mph)
- Property damage
- $6,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.933, -84.117
Trees and limbs down with a roof reported blown off of a greenhouse
Thunderstorm Wind, Montgomery
- When
- June 12, 6:40 PM EST to 6:44 PM EST
- Where
- Montgomery County, 5 mi S of Dayton
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.833, -84.133
Several trees and power lines reported down
Thunderstorm Wind, Preble
- When
- June 12, 6:49 PM EST to 6:59 PM EST
- Where
- Preble County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -83.083
Thunderstorm Wind, Ross
- When
- June 12, 6:50 PM EST to 6:53 PM EST
- Where
- Ross County, 2 mi E of Chillicothe
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -83.050
Hail, Greene
- When
- June 12, 7:08 PM EST to 7:12 PM EST
- Where
- Greene County, Fairborn
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.450, -83.833
Thunderstorm Wind, Warren
- When
- June 12, 7:15 PM EST to 7:20 PM EST
- Where
- Warren County, Springboro
- Measured
- 60 kt (69 mph)
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -83.700
Roof and siding damage to house reported along with several trees knocked down
Thunderstorm Wind, Butler
- When
- June 12, 7:20 PM EST to 7:24 PM EST
- Where
- Butler County, Middletown
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.733, -83.617
Thunderstorm Wind, Ross
- When
- June 12, 7:30 PM EST to 7:35 PM EST
- Where
- Ross County, 2 mi W of Mooresville
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -83.567
Trees knocked down across the eastern part of the county
Flash Flood, Montgomery
- When
- June 12, 7:30 PM EST to 8:15 PM EST
- Where
- Montgomery County, 5 mi E of Dayton
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -84.233
Two feet of water on roadways across eastern part of county
Thunderstorm Wind, Pike
- When
- June 12, 7:40 PM EST to 7:50 PM EST
- Where
- Pike County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.767, -83.050
Several trees knocked down across the county
Thunderstorm Wind, Highland
- When
- June 12, 7:40 PM EST to 7:44 PM EST
- Where
- Highland County, 3 mi N of Leesburg
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.683, -84.183
Lightning, Montgomery
- When
- June 12, 7:40 PM EST
- Where
- Montgomery County, Dayton
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.400, -83.567
Lightning struck a building causing it to catch on fire.
Thunderstorm Wind, Clermont
- When
- June 12, 7:55 PM EST to 8:05 PM EST
- Where
- Clermont County, Countywide
- Measured
- 55 kt (63 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.517, -84.400
Trees were knocked down throughout Miami, Goshen and Jackson Townships
Thunderstorm Wind, Hamilton
- When
- June 12, 8:00 PM EST to 8:15 PM EST
- Where
- Hamilton County, Indian Hill Vlg
- Measured
- 50 kt (58 mph)
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.933, -83.567
Numerous trees knocked down, one of which fell on a home.
Flash Flood, Warren
- When
- June 12, 8:30 PM EST to 9:15 PM EST
- Where
- Warren County, Waynesville
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -84.017
Roads closed and street flooding on West Clarksville Road
Thunderstorm Wind, Adams
- When
- June 12, 8:45 PM EST to 8:48 PM EST
- Where
- Adams County, Seaman
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -84.633
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 12, 2001$12 million · F0 · 56 events
- Tornadoes and Hail in South Dakota, June 12, 2001$20 million · F0 · 27 events
- Flooding in Iowa, June 12 to 23, 2001$2.5 million · 33 events
- Tornadoes and Hail in Iowa, June 12, 20012 injured · $1.2 million · F0 · 15 events
- Flash Flood in South Dakota, June 12 to 13, 2001$5.0 million · 1 event
- Flash Flood and Hail in Iowa, June 12 to 13, 2001$4.0 million · 2.5 in hail · 3 events
- Hail in Minnesota, June 12, 2001$2.0 million · 1.75 in hail · 2 events
- Damaging Winds and High Wind in Utah, June 12, 20011 injured · $1.2 million · 73 kt wind · 5 events
- Hail in Iowa, June 12, 2001$1.5 million · 2.75 in hail · 5 events
- Damaging Winds in Indiana, June 12, 20011 injured · $106,000 · 61 kt wind · 45 events
- Damaging Winds and Lightning Strike in Michigan, June 12, 2001$802,000 · 10 events
- Flash Flooding and Flooding in Georgia, June 12 to 13, 2001$633,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247843, 5249241, 5249242, 5247837, 5249243, 5249244, 5249246, 5249245, 5249247, 5247826, 5247827, 5247828, 5247838, 5247833, 5247832, 5247829, 5247830, 5247839, 5247831, 5247834, 5247841, 5247836, 5247842, 5247840, 5247835.